MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supervisor.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane cope nephroureterectomy set was used during a nephro ureteral stent placement.As reported "the device was inserted, and when it was inserted it started leaking." the procedure was completed successfully with a similar device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Concomitant medical product received on: 04jun2019.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.One used 8.5 fr mac-loc catheter to cook for investigation with the mac-loc was returned in an unlocked position.Biomatter was present on the hub and along the catheter surface.Leak testing was performed, but investigators were not able to recreate the failure mode, as there was no presence of leakage.The connector cap was attempted to be separated from the hub for analysis, but it resulted in hub breakage.The suture was still observed to be normal in the cap.Dimensional measurements of the catheter tubing determined the outer diameter was within the correct specifications and tolerances.The device was still confirmed as nonconforming, however, because the incorrect number of threads between the hub and connector cap were showing.Appropriate actions were completed for to address this issue.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Cook reviewed the device history record for the complaint device lot.The review revealed one related nonconformance for excess glue.Three devices were identified and scrapped out prior to lot release.The mac-loc hub subassembly revealed no related nonconformances.All related nonconformance issues are inspected 100% during quality control.This suggests there is no evidence that nonconforming product exists in house.A software search revealed four other complaints have been reported for the complaint device lot.Three of the complaints were reported for hub separation, and one for leakage at the hub.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Based on the information provided, the examination of returned product, and the results of the investigation, a definitive root cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8658573
Report Number1820334-2019-01213
Device Sequence Number2566925
Product Code LJE
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)210607(10)8935221
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number8935221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1